Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 351, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 10, 2006, 4:23 PM CDT for Okmulgee County, Oklahoma. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2006, 4:23 PM CDT (21:23 UTC)
- Expired
- Jul 10, 2006, 4:50 PM CDT
- In force
- 27 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Okmulgee County, OK
The radar
The Tulsa radar (KINX), 69 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 929 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1272 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:56 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jul 10, 2:56 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 256 PM CDT MON JUL 10 2006 .DISCUSSION... STRONG HEATING AND A MOIST ATMOSPERE HAS RESULTED IN SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON. EXPECT LOCALLY HEAVY RAIN AND THE POSSIBILITY OF WET MICROBURSTS LASTING INTO THE EVENING HOURS. WENT WITH AREAL WORDING FOR THIS EVENING. APPRARENTLY ONCE AGAIN THE GFS BLOWS SOMETHING UP FOR TONIGHT. DO NOT QUITE BELIEVE IT BUT HAVE KEPT POPS GOING FOR THE REMAINDER TONIGHT IN CASE SOMETHING DOES HAPPEN. THE WRF DOES HINT AT SOME SORT OF MCS ACROSS THE NORTH. IT DOES THAT AGAIN TUESDAY NIGHT BUT THE TREND IN THE DATA IS FOR IT TO WEAKEN AS IT APPROACHES THE AREA. THUS...HAVE ONLY GONE WITH LOW POPS. A BOUNDARY WHICH WILL LIKELY BE NEAR THE KANSAS AND OKLAHOMA BORDER MAY FOCUS ACTIVITY TOMORROW AFTERNOON AND EVENING AND AGAIN WEDNESDAY AFTERNOON AND EVENING. VERY WARM TEMPERATURES WILL CONTINUE WITH NO RELIEF IN SIGHT. ANY SIGNIFICANT RAIN CHANCES WILL END WEDNESDAY AFTERNOON OR EVENING. COULD BE ISOLATED AFTERNOON CONVECTION AFTER THAT BUT CHANCES ARE SLIM ENOUGH TO LEAVE OUT OF THE FORECAST. ALL THE SIGNIFANCT FLOW IN THE ATMOSPHERE RETREATS TO CANADA MAKING ORGANIZED STORMS UNLIKELY AND MAKING ABOVE NORMAL TEMEPRATURES LIKELY. && .PRELIMINARY POINT TEMPS/POPS... TUL 79 95 78 95 / 50 30 30 20 FSM 74 94 74 95 / 50 30 20 10 MLC 77 95 75 97 / 50 20 10 10 BVO 74 95 70 95 / 50 40 40 20 FYV 73 89 71 91 / 50 40 20 20 BYV 72 89 71 91 / 50 40 30 20 MKO 74 92 74 94 / 50 30 20 20 MIO 74 92 74 92 / 50 40 40 20 F10 76 94 76 96 / 50 20 20 20 HHW 78 96 76 97 / 50 10 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 18 LONG TERM FORECASTER ID= 17 ABBAS
Hazardous weather outlook, Jul 10, 1:17 PM CDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
117 PM CDT MON JUL 10 2006
ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1253 PM CDT MON JUL 10 2006
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...NORTH OF INTERSTATE 40.
ONSET...THIS AFTERNOON. LASTING INTO EARLY EVENING.
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA NEAR THE KANSAS BORDER.
HEAVY RAIN.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST AND WEST CENTRAL ARKANSAS.
ONSET...THIS AFTERNOON. LASTING INTO THIS EVENING.
DISCUSSION...
EARLY THIS AFTERNOON A BOUNDARY WAS NEAR THE NORTHEAST OKLAHOMA
KANSAS STATE LINE. TROPICAL MOISTURE AND TEMPERATURES IN THE 90S
OVER ALL OF NORTHEAST OKLAHOMA AS WELL AS WEST CENTRAL AND NORTHWEST
ARKANSAS WILL SUPPORT SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS
REGION WIDE. DAMAGING WET MICROBURST WINDS WILL BE POSSIBLE FOR AREAS
IN NORTHEAST OKLAHOMA NEAR THE KANSAS BORDER THIS AFTERNOON AND
EARLY EVENING. THUNDERSTORMS THAT DO OCCUR IN THE TROPICAL AIRMASS
WILL BE CAPABLE OF HEAVY RAINFALL IN ISOLATED AREAS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...DANGEROUS HEAT POTENTIAL.
FRIDAY...DANGEROUS HEAT POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
EXTENDED DISCUSSION...
A RISK OF THUNDERSTORMS WILL PERSIST INTO MID WEEK IN OUR
UNUSUALLY MOIST ENVIRONMENT. AN UPPER RIDGE AND CONTINUED
SOUTHERLY FLOW WILL PROVIDE TEMPERATURE IN THE UPPER 90S
THURSDAY AND FRIDAY.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Jul 10, 3:24 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
324 PM CDT MON JUL 10 2006
OKZ060-102115-
TULSA OK-
324 PM CDT MON JUL 10 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
WESTERN TULSA
AT 324 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10
MILES WEST OF SAND SPRINGS...MOVING EAST AT 15 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...GRAY AND SAND SPRINGS.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
VERY HEAVY RAINFALL.Special weather statement, Jul 10, 3:34 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
334 PM CDT MON JUL 10 2006
OKZ057-058-063-102115-
CRAIG OK-DELAWARE OK-OTTAWA OK-
334 PM CDT MON JUL 10 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
OTTAWA...CRAIG AND DELAWARE
AT 334 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORMS OVER
A LARGE PORTION OF CENTRAL AND EASTERN CRAIG COUNTY...MOVING EAST AT
25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...CLEORA...GROVE...BERNICE...MIAMI...COMMERCE...AFTON...FAIRL
AND...NARCISSA...WYANDOTTE...OTTAWA...PEORIA...QUAPAW...VINITA...PYRA
MID CORNERS...BLUEJACKET AND WELCH.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND
VERY HEAVY RAINFALL.Special weather statement, Jul 10, 3:42 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
342 PM CDT MON JUL 10 2006
OKZ064-102145-
CREEK OK-
342 PM CDT MON JUL 10 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
CREEK
AT 342 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
WEST OF MILFAY...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BRISTOW...MILFAY...SLICK...DEPEW AND
KELLYVILLE.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND VERY
HEAVY RAINFALL.Local storm report, Jul 10, 3:58 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
358 PM CDT MON JUL 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 PM TSTM WND DMG LENAPAH 36.85N 95.64W
07/10/2006 NOWATA OK FIRE DEPT/RESCUE
WIND BLEW THE ROOF OFF OF A PORCH...AND POWER LINES AND
TREE LIMBS WERE REPORTED DOWN.
&&
NMKSpecial weather statement, Jul 10, 4:00 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
400 PM CDT MON JUL 10 2006
OKZ060-102130-
TULSA OK-
400 PM CDT MON JUL 10 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
TULSA
AT 400 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
WEST OF DOWNTOWN TULSA...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...TULSA...JENKS...OWASSO AND
BROKEN ARROW.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Jul 10, 4:21 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
421 PM CDT MON JUL 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HAIL 5 S BRISTOW 35.76N 96.39W
07/10/2006 E0.88 INCH CREEK OK EMERGENCY MNGR
&&
NMKThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 12:47 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 33 min |
| Jul 10, 2:38 PM CDT | Severe Thunderstorm Warning | TSA | Nowata | 29 min |
| Jul 10, 4:13 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 30 min |
| Jul 10, 4:14 PM CDT | Severe Thunderstorm Warning | TSA | Tulsa | 24 min |
| Jul 10, 4:19 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 56 min |
| Jul 10, 4:39 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 46 min |
| Jul 10, 4:55 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 65 min |
| Jul 10, 5:37 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 53 min |
| Jul 10, 5:44 PM CDT | Severe Thunderstorm Warning | TSA | Mayes | 31 min |
| Jul 10, 6:34 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 41 min |
| Jul 10, 6:54 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 36 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.